MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #7 CS ALLPOLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #7 CS ALLPOLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5534-A-709
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon cr fem comp #7 r-cem; cat # 5510f702; lot # ebmjj.Triathlon asym patella a35x10; cat # 5551l350; lot # ldf654.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This patient is part of the triathlon all-polyethylene tibia retrospectively enrolled and prospectively followed clinical study.During the follow-up questionnaire between the patient and the study coordinator to collect information about the knee for the study, the patient reported he was not satisfied with the results of the knee surgery and was still experiencing pain.He described it as " a little pain" and a further comment when asked if he was satisfied with the knee surgery he said, "not really.I have had pain since the beginning." no clinic evaluation by the surgeon was done at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual, dimensional and functional inspections were not performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to the product inquiry summary, ap.Lateral and sunrise views of a cemented all poly tibia tka, an operative report from the primary tka and 3 post operative office notes.The event description from the product inquiries summary states: this patient is part of the triathlon all-polyethylene tibia retrospectively enrolled and prospectively followed clinical study.During the follow-up questionnaire between the patient and the study coordinator to collect information about the knee for the study, the patient reported he was not satisfied with the results of the knee surgery and was still experiencing pain.He described it as " a little pain" and a further comment when asked if he was satisfied with the knee surgery he said, "not really.I have had pain since the beginning." no clinic evaluation by the surgeon was done at this time.The operative report documented an uneventful implantation of a cemented all polyethylene tibial rka.The x-rats show a cemented tka with all poly tibia in anatomic position that is well fixed with pristine interfaces.On the sunrise x-ray view the patella is seen to be tracking laterally.The 3, 6 and 9 month follow up visit office notes document ongoing anterior knee pain that is constant and worsened with stairs and distance walking.It is confirmed that the root cause of this ongoing knee pain cannot be firmly established from this limited documentation.Lateral tracking of the patella is one of many causes of postoperative anterior knee pain after a tka but it alone cannot be established as the root cause of this complaint.Should additional information become available i would be happy to further this assessment.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to the product inquiry summary, ap.Lateral and sunrise views of a cemented all poly tibia tka, an operative report from the primary tka and 3 post operative office notes.The event description from the product inquiries summary states: this patient is part of the triathlon all-polyethylene tibia retrospectively enrolled and prospectively followed clinical study.During the follow-up questionnaire between the patient and the study coordinator to collect information about the knee for the study, the patient reported he was not satisfied with the results of the knee surgery and was still experiencing pain.He described it as " a little pain" and a further comment when asked if he was satisfied with the knee surgery he said, "not really.I have had pain since the beginning." no clinic evaluation by the surgeon was done at this time.The operative report documented an uneventful implantation of a cemented all polyethylene tibial rka.The x-rats show a cemented tka with all poly tibia in anatomic position that is well fixed with pristine interfaces.On the sunrise x-ray view the patella is seen to be tracking laterally.The 3, 6 and 9 month follow up visit office notes document ongoing anterior knee pain that is constant and worsened with stairs and distance walking.It is confirmed that the root cause of this ongoing knee pain cannot be firmly established from this limited documentation.Lateral tracking of the patella is one of many causes of postoperative anterior knee pain after a tka but it alone cannot be established as the root cause of this complaint.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON #7 CS ALLPOLY 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15769332
Report Number0002249697-2022-01601
Device Sequence Number5145124
Product Code MBH
UDI-Device Identifier07613327043372
UDI-Public07613327043372
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number5534-A-709
Device Catalogue Number5534A709
Device Lot Number211714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite